Announcement

Collapse
No announcement yet.

Long term side effects of Ikervis?

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Long term side effects of Ikervis?

    To cut a long story short, I have been definitively denied Ikervis by the NHS (confirmed by a second doctor at Moorfields). Again they said, despite the fact that I have been suffering from MGD/dry eye (inflammation, burning pain) for nearly a year and nothing is working with symptoms getting progressively worse, Ikervis is reserved for "serious" cases only ie. corneal erosion, and only as a last resort. I said I would come in again in six months time when I have corneal erosion (!)

    They instead told me I could use steroid eye drops safely in the long term, and that Ikervis is more dangerous (or more like expensive) than steroids because it can lead to corneal erosion and loss of sight.

    I am sure this is incorrect, I know for a fact that steroid use in the long term can lead to glaucoma.

    Thankfully I am able to buy Ikervis on a private prescription via a private doctor.

    So I have been googling the long term side effects of Ikervis and cannot find anything except stinging which is a short term side effect.

    Has anyone here been using Ikervis long term and does anyone know what the long term side effects are?

  • #2
    I think they're BS-ing. Cyclosporine is by far much safer than steriods. Systemic Cyclosporine can cause cancer, however, at ophthalmic doses, there hsa been no published report cases. Steriods on the other hand, is well known to cause glaucoma. To the best of my knowledge, there hsa also never been any cases of Cyclosporine causing erosions or loss of sight.

    I would definitely not put myself on long-term steriods, even if the dr gave you a prescription.

    Comment


    • #3
      Yes, it's nonsense. No reported long term side effects that I'm aware of.

      An option might be NHS choose & book - https://www.nhs.uk/NHSEngland/patien...ce-leaflet.pdf

      Never tried it myself.

      I privately saw a consultant in london, who also does nhs work, who was very unhappy that I was being denied Ikervis by the NHS. I imagine he would prescribe it via nhs if you could see him. PM me if you'd like details

      Comment


      • #4
        Originally posted by Meibum Ian View Post
        Yes, it's nonsense. No reported long term side effects that I'm aware of.

        An option might be NHS choose & book - https://www.nhs.uk/NHSEngland/patien...ce-leaflet.pdf

        Never tried it myself.

        I privately saw a consultant in london, who also does nhs work, who was very unhappy that I was being denied Ikervis by the NHS. I imagine he would prescribe it via nhs if you could see him. PM me if you'd like details
        Totally agree.

        Need a new consultant.

        I think your GP can prescribe if your private consultant writes to them. You may have to have been on it for 6 months first.

        Comment


        • #5
          I developed floaters due to cyclosporine and a friend of mine gets migraines after using this. So to my opinion Ikervis is not totally safe.

          Comment


          • #6
            Originally posted by chuto View Post
            I developed floaters due to cyclosporine and a friend of mine gets migraines after using this. So to my opinion Ikervis is not totally safe.
            That is a strong statement, I think a more scientifically correct statement is that you developed floaters after using cyclosporine. However, correlation does not imply causation. A sample size of 1 is not sufficient to make the statement "developed floaters due to cyclosporine". The general medical community community still maintain the stance that cyclosporine, and definitely much safer than steriods.

            Comment


            • #7
              @chuto How long had you been using Ikervis before getting floaters? Did you have to stop using it and if so, did the floaters go away?

              Comment


              • #8
                @deep_dry_eye Thank you, you have confirmed what I thought.

                @Meibum Ian @quattroboy Thank you, in an ideal world I would see another consultant, but I have seen 6 different doctors via the NHS plus other private ophthalmologists and doctors. I am so tired now, mentally exhausted. I will get the Ikervis privately and if it works I will ask my GP later on down the line if he can write me a prescription via the NHS.

                My work health insurance covers consultation fees but does not cover medication. Thankfully I have the means to pay for these eye drops without it affecting my budget too much, but it is truly shocking that the NHS are so reluctant to prescribe it. What about people who can't pay? Should they be left to suffer? They should be preventing illnesses, not waiting until it is way too late.

                Comment


                • #9
                  Hi Alix
                  hope you have finally got an accurate diagnose after visiting 6+private doctors.






                  Comment


                  • #10
                    @MGD1701 Thank you. I have seen 2 private doctors and am satisfied with the diagnosis from the second one as it is backed up by evidence from Lipiview.

                    When they told me at Moorfieds Eye Hospital that my lipids were not that bad, I told them that this can't be the case as the Lipiview at the private clinic showed I only had a handful of meibomian glands left, the rest are all atrophied. They had not even heard of Lipiview..... it was absolutely shocking.

                    So even though I have seen 6 different doctors at what is supposed to be the best eye hospital in the UK, it turns out that none of them knew very much about Dry Eye.

                    Comment


                    • #11
                      Well, I have seen some doctors who have never seen gland images nor heard about LipiView, LipiFlow - and performed tests in wrong order. Most doctors just spend 2-4 min. no staining etc and recommend drops, what can I expect?

                      A few doctors were even surprised that LipiFlow helped me - but it is common sense as its heat can reach inner lids and massage at the same time.

                      Comment


                      • #12
                        Originally posted by Alix View Post
                        @MGD1701 Thank you. I have seen 2 private doctors and am satisfied with the diagnosis from the second one as it is backed up by evidence from Lipiview.

                        When they told me at Moorfieds Eye Hospital that my lipids were not that bad, I told them that this can't be the case as the Lipiview at the private clinic showed I only had a handful of meibomian glands left, the rest are all atrophied. They had not even heard of Lipiview..... it was absolutely shocking.

                        So even though I have seen 6 different doctors at what is supposed to be the best eye hospital in the UK, it turns out that none of them knew very much about Dry Eye.
                        yep this is pretty standard I'm afraid.

                        Not just NHS, my LASIK provider just looks at the glands via the slit lamp and sees a few blocked glands.

                        My Lippiview shows I've lost all my glands in both eyes, on both lids towards my nose. Due to partial blinking.

                        All this goes over the head of the average "specialist".

                        Comment


                        • #13
                          Originally posted by deep_dry_eye View Post

                          That is a strong statement, I think a more scientifically correct statement is that you developed floaters after using cyclosporine. However, correlation does not imply causation. A sample size of 1 is not sufficient to make the statement "developed floaters due to cyclosporine". The general medical community community still maintain the stance that cyclosporine, and definitely much safer than steriods.
                          I just state my own experience and I am sure I heavily developed floaters during 2 month Restasis use and I am pretty sure it caused this. I stopped Restasis 2 years ago but I am still with floaters, they even havent subsided. Some side effects of medications can occur very rare but still can. So please do not underestimate what I experienced with Restasis, and I dont claim everyone will have the side effects that I faced. Taken into account current medication options, we have to give a chance to cyclosporine.

                          Comment

                          Previously entered content was automatically saved. Restore or Discard.
                          Auto-Saved
                          Smile :) Biggrin :D Wink ;) Rolleyes :rolleyes: Tongue :p Cool :cool: Redface :o Confused :confused: Eek :eek: Frown :( Mad :mad:
                          x
                          Insert: Thumbnail Small Medium Large Fullsize Remove  
                          x
                          Working...
                          X